MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR
Model Number 11088483
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: unknown t-connector and iv access device; td unk the customer¿s report that the needleless connector leaked was confirmed.Visual inspection showed no anomalies.Functional pressure testing replicated a leak from two of the three extension sets model 11088483 that were labeled with medical tape indicating ¿leak¿.The leaks were observed on the two separate sets at the connection between the smartsite connectors and the sets' female luers.The root cause of the leak is due to a discontinuous surface contact caused by a molding defect in the female luer of extension set model 11088483.
 
Event or Problem Description
It was reported several different leaks occurred at the needleless connectors during a patient's infusion with several medications.There was no patient harm.Three needleless connectors were attached to microbore extension tubings.Two of these needleless connectors had a piece of tape with "leak" noted.The extensions were attached to three additional needleless connectors on the ends of a trifuse extension set.The lines were labeled "fentanyl," "versed," and "intermittent." the fentanyl and versed lines had a piece of tape with "leak" noted next to the needleless connector.The male end of the trifuse had a label indicating that it had been attached to a t-connector extension set leading to the patient's iv access device.
 
Event or Problem Description

Brand Name
EXTENSION SET
Common Device Name
SET,EXTENSION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9322251
Report Number9616066-2019-03205
Device Sequence Number2523855
Product Code FPA
UDI-Device Identifier10885403234668
UDI-Public10885403234668
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11088483
Device Catalogue Number11088483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11088483,10839681,(2)2000E, TD UNK